Alert archive / Wyoming / High Wind Warnings in 2015

High Wind Warning 8, NWS Riverton, WY

March 28, 20154 counties in Wyoming

NWS Riverton, WY issued this high wind warning at Mar 28, 2015, 2:40 AM MDT for 4 counties in Wyoming. It took effect at Mar 28, 2015, 11:22 AM MDT. It was in force for 13 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Mar 28, 2015, 2:40 AM MDT (08:40 UTC)
In effect from
Mar 28, 2015, 11:22 AM MDT
Expired
Mar 29, 2015, 12:00 AM MDT
In force
13 hr
Issued by
NWS Riverton, WY

Counties Fremont County, WY, Hot Springs County, WY, Johnson County, WY, Park County, WY

The radar

The Riverton/Lander radar (KRIW), 86 km from the middle of the area, began a volume at 08:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 28, 2:37 PM MDTNON-TSTM WND GST 701 S Lander, WYASOS STATION LANDER AIRPORT /LND/

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Riverton, WY (KRIW), launched 00:00Z, 8.7 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 00:00Z on 2015-03-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 00:00Z on 2015-03-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 26 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3328 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
26 m²/s²
0-3 km storm-relative helicity
36 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

203 
WWUS75 KRIW 280840
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
240 AM MDT SAT MAR 28 2015

...A COLD FRONT WILL BRING STRONG WINDS LATE THIS AFTERNOON
AND EVENING TO MUCH OF JOHNSON COUNTY...

.A COLD FRONT WILL MOVE THROUGH JOHNSON COUNTY LATE THIS
AFTERNOON. STRONG...GUSTY NORTHWEST WIND IS POSSIBLE IN THE WAKE
OF THIS COLD FRONT. THE WINDS ARE EXPECTED TO BE STRONGEST ALONG
AND NEAR THE I-90 CORRIDOR THROUGH NORTHERN JOHNSON COUNTY.

WYZ010-011-282300-
/O.UPG.KRIW.HW.A.0009.150328T2200Z-150329T0600Z/
/O.NEW.KRIW.HW.W.0008.150328T2100Z-150329T0600Z/
NORTHEAST JOHNSON COUNTY-SOUTHEAST JOHNSON COUNTY-
INCLUDING THE CITIES OF...BUFFALO...KAYCEE
240 AM MDT SAT MAR 28 2015

...HIGH WIND WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO
MIDNIGHT MDT TONIGHT...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO MIDNIGHT
MDT TONIGHT. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* SUMMARY AND TIMING...NORTHWEST WIND WILL INCREASE TODAY AND
  BECOME STRONG LATE THIS AFTERNOON AND INTO THE EVENING.

* WIND...NORTHWEST 30 TO 40 MPH WITH GUSTS 55 TO 65 MPH.

* IMPACTS...MOTORISTS ON INTERSTATES 25 AND 90...ESPECIALLY ACROSS
  THE NORTHERN HALF OF JOHNSON COUNTY...SHOULD BE PREPARED FOR
  VERY STRONG WINDS LATE THIS AFTERNOON AND EVENING. RESIDENTS
  SHOULD SECURE ANY LOOSE ITEMS THAT MAY BE BLOWN AROUND WHEN THE
  WINDS INCREASE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. 

THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF
TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET
AT WYOROAD.INFO.

&&

$$
5 follow-up statements
235 
WWUS75 KRIW 281722
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
1122 AM MDT SAT MAR 28 2015

...A COLD FRONT WILL BRING STRONG WINDS THIS AFTERNOON TO THE
NORTHERN MOUNTAINS...THEN LATER THIS AFTERNOON AND EVENING TO
MUCH OF JOHNSON COUNTY...

.A COLD FRONT WILL MOVE THROUGH WYOMING THIS AFTERNOON AND EVENING.
STRONG...GUSTY WEST TO NORTHWEST WIND IS POSSIBLE IN THE WAKE OF
THIS COLD FRONT. THE WINDS ARE EXPECTED TO BE STRONGEST IN THE
ABSAROKA MOUNTAINS AND ALONG AND NEAR THE I-90 CORRIDOR THROUGH
NORTHERN JOHNSON COUNTY.

WYZ002-290000-
/O.EXB.KRIW.HW.W.0008.150328T1722Z-150329T0000Z/
ABSAROKA MOUNTAINS-
1122 AM MDT SAT MAR 28 2015

...HIGH WIND WARNING IN EFFECT UNTIL 6 PM MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 6 PM MDT THIS EVENING. 

* SUMMARY AND TIMING...WEST WIND WILL INCREASE THIS
  MORNING...BECOMING STRONG THROUGH THE AFTERNOON.

* WIND...WEST 40 TO 50 MPH WITH GUSTS 65 TO 75 MPH.

* IMPACTS...MOTORISTS ON THE CHIEF JOSEPH HIGHWAY SHOULD BE
  PREPARED FOR VERY STRONG WINDS CONTINUING THROUGH THE AFTERNOON.
  RESIDENTS SHOULD SECURE ANY LOOSE ITEMS THAT MAY BE BLOWN AROUND
  WHEN THE WINDS INCREASE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF
TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET
AT WYOROAD.INFO.

&&

$$

WYZ010-011-290000-
/O.CON.KRIW.HW.W.0008.150328T2100Z-150329T0600Z/
NORTHEAST JOHNSON COUNTY-SOUTHEAST JOHNSON COUNTY-
INCLUDING THE CITIES OF...BUFFALO...KAYCEE
1122 AM MDT SAT MAR 28 2015

...HIGH WIND WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON
TO MIDNIGHT MDT TONIGHT...

A HIGH WIND WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO
MIDNIGHT MDT TONIGHT. 

* SUMMARY AND TIMING...NORTHWEST WIND WILL INCREASE TODAY AND 
  BECOME STRONG LATE THIS AFTERNOON AND INTO THE EVENING. 

* WIND...NORTHWEST 30 TO 40 MPH WITH GUSTS 55 TO 65 MPH.

* IMPACTS...MOTORISTS ON INTERSTATES 25 AND 90...ESPECIALLY 
  ACROSS THE NORTHERN HALF OF JOHNSON COUNTY...SHOULD BE 
  PREPARED FOR VERY STRONG WINDS LATE THIS AFTERNOON AND 
  EVENING. RESIDENTS SHOULD SECURE ANY LOOSE ITEMS THAT MAY BE 
  BLOWN AROUND WHEN THE WINDS INCREASE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF
TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET
AT WYOROAD.INFO.

&&

$$
724 
WWUS75 KRIW 281804
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
1204 PM MDT SAT MAR 28 2015

...A COLD FRONT WILL BRING STRONG WINDS THIS AFTERNOON TO THE
NORTHERN MOUNTAINS AND FOOTHILLS...THEN LATER THIS AFTERNOON AND EVENING TO
MUCH OF JOHNSON COUNTY...

.A COLD FRONT WILL MOVE THROUGH WYOMING THIS AFTERNOON AND
EVENING. STRONG...GUSTY WEST TO NORTHWEST WIND IS POSSIBLE IN THE
WAKE OF THIS COLD FRONT. THE WINDS ARE EXPECTED TO BE STRONGEST
IN THE ABSAROKA MOUNTAINS...CODY FOOTHILLS...AND ALONG AND NEAR
THE I-90 CORRIDOR THROUGH NORTHERN JOHNSON COUNTY.

WYZ003-290000-
/O.EXA.KRIW.HW.W.0008.000000T0000Z-150329T0000Z/
CODY FOOTHILLS-
INCLUDING THE CITIES OF...CODY...MEETEETSE
1204 PM MDT SAT MAR 28 2015

...HIGH WIND WARNING IN EFFECT UNTIL 6 PM MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 6 PM MDT THIS EVENING. 

* SUMMARY AND TIMING...WEST WIND WILL INCREASE THIS AFTERNOON... BECOMING
  STRONG THROUGH THE AFTERNOON.

* WIND...WEST 25 TO 40 MPH WITH GUSTS 60 TO 75 MPH...ESPECIALLY
  NEAR THE TOWN OF CLARK.

* IMPACTS...MOTORISTS ON HIGHWAY 120 THROUGH PARK COUNTY SHOULD BE
  PREPARED FOR VERY STRONG WINDS CONTINUING THROUGH THE AFTERNOON.
  RESIDENTS SHOULD SECURE ANY LOOSE ITEMS THAT MAY BE BLOWN AROUND
  WHEN THE WINDS INCREASE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF
TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET
AT WYOROAD.INFO.

&&

$$

WYZ002-290000-
/O.CON.KRIW.HW.W.0008.000000T0000Z-150329T0000Z/
ABSAROKA MOUNTAINS-
1204 PM MDT SAT MAR 28 2015

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS
EVENING. 

* SUMMARY AND TIMING...WEST WIND WILL INCREASE THIS MORNING... 
  BECOMING STRONG THROUGH THE AFTERNOON. 

* WIND...WEST 40 TO 50 MPH WITH GUSTS 65 TO 75 MPH.

* IMPACTS...MOTORISTS ON THE CHIEF JOSEPH HIGHWAY SHOULD BE 
  PREPARED FOR VERY STRONG WINDS CONTINUING THROUGH THE 
  AFTERNOON. RESIDENTS SHOULD SECURE ANY LOOSE ITEMS THAT MAY BE 
  BLOWN AROUND WHEN THE WINDS INCREASE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF
TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET
AT WYOROAD.INFO.

&&

$$

WYZ010-011-290000-
/O.CON.KRIW.HW.W.0008.150328T2100Z-150329T0600Z/
NORTHEAST JOHNSON COUNTY-SOUTHEAST JOHNSON COUNTY-
INCLUDING THE CITIES OF...BUFFALO...KAYCEE
1204 PM MDT SAT MAR 28 2015

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT
TONIGHT...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT.

* SUMMARY AND TIMING...NORTHWEST WIND WILL INCREASE TODAY AND 
  BECOME STRONG LATE THIS AFTERNOON AND INTO THE EVENING. 

* WIND...NORTHWEST 30 TO 40 MPH WITH GUSTS 55 TO 65 MPH.

* IMPACTS...MOTORISTS ON INTERSTATES 25 AND 90...ESPECIALLY 
  ACROSS THE NORTHERN HALF OF JOHNSON COUNTY...SHOULD BE 
  PREPARED FOR VERY STRONG WINDS LATE THIS AFTERNOON AND 
  EVENING. RESIDENTS SHOULD SECURE ANY LOOSE ITEMS THAT MAY BE 
  BLOWN AROUND WHEN THE WINDS INCREASE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF
TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET
AT WYOROAD.INFO.

&&

$$
055 
WWUS75 KRIW 281902
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
102 PM MDT SAT MAR 28 2015

...A COLD FRONT WILL BRING STRONG WINDS THIS AFTERNOON TO THE
NORTHERN MOUNTAINS AND FOOTHILLS...THEN LATER THIS AFTERNOON AND
EVENING TO MUCH OF JOHNSON COUNTY...

.A COLD FRONT WILL MOVE THROUGH WYOMING THIS AFTERNOON AND
EVENING. STRONG...GUSTY WEST TO NORTHWEST WIND IS POSSIBLE IN THE
WAKE OF THIS COLD FRONT. THE WINDS ARE EXPECTED TO BE STRONGEST
IN THE ABSAROKA MOUNTAINS...CODY FOOTHILLS...AND ALONG AND NEAR
THE I-90 CORRIDOR THROUGH NORTHERN JOHNSON COUNTY.

WYZ002-003-290000-
/O.CON.KRIW.HW.W.0008.000000T0000Z-150329T0000Z/
ABSAROKA MOUNTAINS-CODY FOOTHILLS-
INCLUDING THE CITIES OF...CODY...MEETEETSE
102 PM MDT SAT MAR 28 2015

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS
EVENING. 

* SUMMARY AND TIMING...WEST WIND WILL INCREASE THIS MORNING... 
  BECOMING STRONG THROUGH THE AFTERNOON. 

* WIND...WEST 40 TO 50 MPH WITH GUSTS 65 TO 75 MPH IN THE
  MOUNTAINS...30 TO 40 MPH WITH GUSTS 60 TO 70 MPH IN THE FOOTHILLS.

* IMPACTS...MOTORISTS ON THE CHIEF JOSEPH HIGHWAY AND HIGHWAY 120 SHOULD
  BE PREPARED FOR VERY STRONG WINDS CONTINUING THROUGH THE
  AFTERNOON. RESIDENTS SHOULD SECURE ANY LOOSE ITEMS THAT MAY BE
  BLOWN AROUND WHEN THE WINDS INCREASE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF
TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET
AT WYOROAD.INFO.

&&

$$

WYZ010-011-290000-
/O.CON.KRIW.HW.W.0008.150328T2100Z-150329T0600Z/
NORTHEAST JOHNSON COUNTY-SOUTHEAST JOHNSON COUNTY-
INCLUDING THE CITIES OF...BUFFALO...KAYCEE
102 PM MDT SAT MAR 28 2015

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT
TONIGHT...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT.

* SUMMARY AND TIMING...NORTHWEST WIND WILL INCREASE TODAY AND 
  BECOME STRONG LATE THIS AFTERNOON AND INTO THE EVENING. 

* WIND...NORTHWEST 30 TO 40 MPH WITH GUSTS 55 TO 65 MPH.

* IMPACTS...MOTORISTS ON INTERSTATES 25 AND 90...ESPECIALLY 
  ACROSS THE NORTHERN HALF OF JOHNSON COUNTY...SHOULD BE 
  PREPARED FOR VERY STRONG WINDS LATE THIS AFTERNOON AND 
  EVENING. RESIDENTS SHOULD SECURE ANY LOOSE ITEMS THAT MAY BE 
  BLOWN AROUND WHEN THE WINDS INCREASE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF
TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET
AT WYOROAD.INFO.

&&

$$
367 
WWUS75 KRIW 290008
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
608 PM MDT SAT MAR 28 2015

...STRONG WINDS BEHIND COLD FRONT ACROSS EASTERN JOHNSON COUNTY
THIS EVENING...

.A COLD FRONT WAS RACING ACROSS EASTERN WYOMING EARLY SATURDAY
EVENING. STRONG NORTHWEST WINDS WILL FOLLOW THE FRONT THIS EVENING.
WINDS WILL GRADUALLY DIMINISH EARLY SUNDAY MORNING.

WYZ002-003-290115-
/O.EXP.KRIW.HW.W.0008.000000T0000Z-150329T0000Z/
ABSAROKA MOUNTAINS-CODY FOOTHILLS-
INCLUDING THE CITIES OF...CODY...MEETEETSE
608 PM MDT SAT MAR 28 2015

...HIGH WIND WARNING WILL EXPIRE AT 6 PM MDT THIS EVENING...

THE HIGH WIND WARNING WILL EXPIRE AT 6 PM MDT THIS EVENING. 

WINDS WILL CONTINUE TO DIMINISH THIS EVENING BEHIND A COLD FRONT
THAT PUSHED THROUGH THE AREA THIS AFTERNOON.

$$

WYZ010-011-290600-
/O.CON.KRIW.HW.W.0008.000000T0000Z-150329T0600Z/
NORTHEAST JOHNSON COUNTY-SOUTHEAST JOHNSON COUNTY-
INCLUDING THE CITIES OF...BUFFALO...KAYCEE
608 PM MDT SAT MAR 28 2015

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT
TONIGHT...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT.

* SUMMARY AND TIMING...STRONG NORTHWEST WIND WILL FOLLOW A COLD
  FRONT THIS EVENING. WINDS WILL GRADUALLY DIMINISH AFTER
  MIDNIGHT. 

* WIND...NORTHWEST 30 TO 40 MPH WITH GUSTS 55 TO 65 MPH.

* IMPACTS...MOTORISTS ON INTERSTATES 25 AND 90...ESPECIALLY 
  ACROSS THE NORTHERN HALF OF JOHNSON COUNTY...SHOULD BE 
  PREPARED FOR VERY STRONG WINDS LATE THIS AFTERNOON AND 
  EVENING. RESIDENTS SHOULD SECURE ANY LOOSE ITEMS THAT MAY BE 
  BLOWN AROUND WHEN THE WINDS INCREASE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF
TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET
AT WYOROAD.INFO.

&&

$$
868 
WWUS75 KRIW 290547
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
1147 PM MDT SAT MAR 28 2015



WYZ010-011-290700-
/O.EXP.KRIW.HW.W.0008.000000T0000Z-150329T0600Z/
NORTHEAST JOHNSON COUNTY-SOUTHEAST JOHNSON COUNTY-
INCLUDING THE CITIES OF...BUFFALO...KAYCEE
1147 PM MDT SAT MAR 28 2015

...HIGH WIND WARNING WILL EXPIRE AT MIDNIGHT MDT TONIGHT...

THE HIGH WIND WARNING WILL EXPIRE AT MIDNIGHT MDT TONIGHT. WINDS
WILL DIMINISH EARLY SUNDAY MORNING. 
 
$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this high wind warning went out at Mar 27, 11:25 PM MDT, 3 hours 15 minutes earlier.

Area forecast discussion, Mar 27, 11:25 PM MDT, 3 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
1125 PM MDT FRI MAR 27 2015

UPDATE...ADDED 06Z AVIATION DISCUSSION

.SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT (ISSUED AT 243 PM MDT)

THE HIGH PRESSURE RIDGE THAT IS PRODUCING THE MILD WEATHER AND
RELATIVELY LIGHT WINDS WILL BEGIN TO FLATTEN TONIGHT AS THE
VIGOROUS TROUGH NOW OFF THE PACIFIC COAST AT 130W APPROACHES THE
ROCKIES AND INCREASES THE PRESSURE GRADIENT. AS THE TROUGH NEARS
THE ROCKIES A SMALL BUT VIGOROUS CLOSED LOW WILL FORM AND MOVE
EAST ALONG THE MONTANA WYOMING BORDER SATURDAY. AS IT DOES...THE
GRADIENT WILL BECOME EVEN TIGHTER OVER THE CWA. THIS WILL RESULT
IN INCREASING WESTERLY WINDS ACROSS THE AREA SATURDAY. THESE WINDS
WILL COMBINE WITH AN RH IN THE LOW TEENS WHICH HAS PROMPTED THE
ISSUANCE OF RED FLAG WARNINGS ACROSS THE WIND RIVER BASIN...THE
LOWER ELEVATIONS OF NATRONA COUNTY AND JOHNSON COUNTY VALID FROM
18Z SATURDAY THROUGH 03Z SUNDAY. MOST OF THE MOISTURE WITH THIS
TROUGH WILL REMAIN WELL TO THE NORTH OF WY OVER MONTANA CLOSER TO
THE LOW CENTER BUT THERE WILL BE JUST ENOUGH MOISTURE FOR SPOTTY
LIGHT SHOWERS IN THE NW MTNS SATURDAY AFTERNOON. 13MB 3 HOURLY SFC
PRESSURE RISES ARE EXPECTED BEHIND THE ASSOCIATED COLD FRONT OVER
NATRONA/JOHNSON COUNTIES WHICH CORRELATE WELL WITH THE 34 KNOT
SUSTAINED WIND ON THE BYG NAM MOS GUIDANCE AT BYG FOR 00Z SUNDAY.
ISSUED A HIGH WIND WATCH FOR BOTH ZONES 10 AND 11 FOR THE LOWER
ELEVATIONS OF JOHNSON COUNTY VALID FROM 22Z SUNDAY THROUGH 06Z
SUNDAY. WE WILL HAVE AN OVERLAP OF A RED FLAG WARNING AND HIGH
WIND WATCH FOR JOHNSON COUNTY FROM 00Z THROUGH 03Z SATURDAY
EVENING. SOME HIGH TEMPERATURE RECORDS SHOULD BE SHATTERED
SATURDAY AHEAD OF THE FRONT. WE DECIDED TO HANDLE THE BORDERLINE
COMMONPLACE HIGH WINDS EXPECTED OVER THE ABSAROKA MTNS AND CODY
FOOTHILLS SATURDAY WITH A SPECIAL WEATHER STATEMENT AS WELL FOR
THE BIG HORN BASIN...EVEN THOUGH THE WINDS IN THE BASIN WILL BE A
BIT LIGHTER WITH A MENTION OF THE POTENTIAL DANGER ASCT WITH ANY
AGRICULTURAL BURNING GIVEN THE EXPECTED FIRE WEATHER
CONDITIONS...AND IT BEING THE WEEKEND.

.LONG TERM...SUNDAY THROUGH FRIDAY

MEDIUM-RANGE FORECAST MODELS ARE IN FAIRLY GOOD AGREEMENT WITH THE
OVERALL PATTERN ANTICIPATED OVER THE PERIOD. SOME DIFFERENCES IN
TIMING AND STRENGTH LATER NEXT WEEK...BUT OVERALL TRENDS ARE SIMILAR.
THE UPPER LEVEL DISTURBANCE WILL SWEEP EAST OF WYOMING BY 12Z/SUNDAY
WITH WEAK RIDGING ALREADY BUILDING IN FROM THE SOUTHWEST. THE RIDGE
AXIS REMAINS WEST OF THE STATE THROUGH MONDAY WITH WEST-NORTHWEST
FLOW PREVAILING ACROSS THE FORECAST AREA. CONDITIONS WILL BE DRY
BOTH DAYS WITH LESS WIND. FAVORED NORTHWEST VALLEY AND BASIN
LOCATIONS COULD STILL SEE SOME GUSTY LATE DAY AND EARLY EVENING
NORTHWEST WIND. 700MB TEMPERATURES MAKE A SLIGHT REBOUND MONDAY AND
HAVE NUDGED MAX TEMPS UPWARDS. RIDGE AXIS TRAVERSES THE FORECAST
AREA TUESDAY AS UPSTREAM TROUGH PUSHES INTO THE PACIFIC NORTHWEST.
AS A RESULT...SOUTHWEST FLOW WILL INCREASE ALOFT AND AT THE SURFACE.
WARM AIR ADVECTION COUPLED WITH LIKELY INCREASING SOUTHWEST SURFACE
WIND WILL ALLOW FOR TEMPERATURES TO CLIMB TO 10 TO 15 DEGREES ABOVE
NORMAL ON TUESDAY. RELATIVE HUMIDITIES AND WIND MAY BE SUFFICIENT
TUESDAY FOR POSSIBLE FIRE HIGHLIGHTS IN ZONES WITH CRITICAL FUELS.
MOST RECENT MODEL RUNS HAVE BACKED OFF SLIGHTLY ON SWEEPING A COLD
FRONT EAST THROUGH THE FORECAST AREA LATE TUESDAY AFTERNOON AND
EARLY EVENING. FRONTAL PUSH NOW COMES ABOUT 6 HOURS LATER WHICH WILL
HELP WESTERN AREAS STAY WARM THROUGH TUESDAY AFTERNOON. THIS DELAY
AND THE SLOWING APPROACH OF THE INCOMING SYSTEM WILL ALSO PUSH BACK
PRECIP CHANCES IN WEST/NORTHWEST WYOMING UNTIL TUESDAY NIGHT. 700MB
TEMPERATURES WILL COOL SIGNIFICANTLY BEHIND THIS COLD FRONT...
FALLING FROM +2C TO +5C TUESDAY TO -6C TO -10C WEDNESDAY. THE
ASSOCIATED UPPER LOW WILL STAY WELL TO OUR NORTH OVER THE SOUTHERN
CANADIAN PRAIRIE PROVINCES...SO ENTRENCHED UPSLOPE IS NOT LIKELY IN
THE CENTRAL BASINS WEDNESDAY. THE NORTHWEST AND BIGHORN MOUNTAINS
WILL SEE THE BEST CHANCE FOR ACCUMULATING SNOW. UNSTABLE NORTHWEST
FLOW ALOFT AND FAVORABLE MID-LEVEL LAPSE RATES COULD LEAD TO SOME
RAIN/SNOW SHOWERS OFF THE SOUTHERN ENDS OF THE AREA MOUNTAIN RANGES.
THIS WILL LIKELY DEPEND UPON THE SOUTHWARD EXTENT OF THE MID-LEVEL
MOISTURE. GUSTY NORTHWEST WIND EXPECTED WEDNESDAY IN NORTHERN
JOHNSON COUNTY AND THE NORTHERN BIG HORN BASIN. THE OVERALL TREND IS
FOR THE COOLER TEMPERATURES AND UNSETTLED CONDITIONS TO REMAIN FOR
THURSDAY AND FRIDAY. BOTH THE GFS AND ECMWF INDICATE A BIT MORE
CYCLONIC FLOW ALONG WITH SUFFICIENT MOISTURE TO GENERATE A BETTER
CHANCE OF RAIN/SNOW THURSDAY WITH PERHAPS DRIER CONDITIONS FRIDAY IN
PREVAILING NORTHWEST FLOW ALOFT.

&&

.AVIATION.../06Z ISSUANCE/

VFR CONDITIONS WILL PREVAIL THROUGH 12Z SUNDAY.  A STRONG BUT MAINLY
DRY COLD FRONT WILL PUSH ACROSS THE AREA SATURDAY AFTERNOON.  A LINE
OF SHOWERS AND POSSIBLY A THUNDERSTORM OR TWO IS EXPECTED TO DEVELOP
AHEAD OF THE FRONT...MOVING RAPIDLY EAST VCNTY AND NORTH OF A
KCOD-KGCC LINE DURING THE AFTERNOON.  THESE SHOWERS ARE EXPECTED TO
BE HIGH-BASED WITH CIGS FL120-140...WITH SOME HIGHER MTN
OBSCURATIONS ACROSS THE ABSAROKA AND BIGHORN RANGES. STRONG SFC WEST
TO NORTHWEST WINDS 25-40KTS WILL BE THE MAIN HAZARD BEHIND THE FRONT
18Z SAT TO AROUND 02Z SUNDAY.  THE STRONGEST WINDS ARE EXPECTED
VCNTY AND NORTH OF INTERSTATE 90.  WINDS WILL GRADUALLY DIMINISH IN
MOST AREAS WITH SUNSET THROUGH THE EVENING...BECOMING LIGHT IN MOST
AREAS AFTER 06Z SUNDAY AS SFC HIGH PRESSURE BUILDS IN FROM THE
WEST.

&&

.FIRE WEATHER...

...RED FLAG WARNING FOR ZONES 280...281 AND 283...

TONIGHT WILL BE MOSTLY CLEAR WITH INCREASING WEST WINDS. ON
SATURDAY...A COLD FRONT AND UPPER LEVEL DISTURBANCE WILL MOVE
ACROSS THE AREA. THE COMBINATION OF GUSTY WINDS AND LOW RELATIVE
HUMIDITY WILL BRING CRITICAL FIRE WEATHER TO LOWER ELEVATION
ZONES WITH CRITICAL FUELS INCLUDING THE WIND RIVER BASIN...NATRONA
COUNTY AND JOHNSON COUNTY. CONDITIONS SHOULD IMPROVE FOR SUNDAY WITH
COOLER TEMPERATURES AND LESS WIND.

&&

.RIW WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM NOON TO 9 PM MDT SATURDAY WYZ280-281-283.

HIGH WIND WATCH FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING
WYZ010-011.

&&

SHORT TERM...LIPSON
LONG TERM...CNJ
AVIATION...AEM
FIRE WEATHER...LIPSON
Hazardous weather outlook, Mar 27, 2:12 PM MDT, 12 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
212 PM MDT FRI MAR 27 2015

WYZ001>020-022>030-281100-
ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST-
BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS-
ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES-
SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN-
SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
212 PM MDT FRI MAR 27 2015

...RED FLAG WARNING FOR PORTIONS OF CENTRAL WYOMING
SATURDAY AFTERNOON AND EVENING...

...HIGH WIND WATCH FOR THE LOWER ELEVATIONS OF JOHNSON COUNTY FOR
LATE SATURDAY AFTERNOON AND EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SATURDAY...ELEVATED TO EXTREME FIRE WEATHER CONDITIONS EXPECTED
WHERE FUELS ARE CRITICAL DUE TO WARM...DRY AND BREEZY CONDITIONS...
ESPECIALLY OVER THE WIND RIVER BASIN...LANDER FOOTHILLS...AND THE
LOWER ELEVATIONS OF JOHNSON AND NATRONA COUNTIES. THERE IS THE
POTENTIAL FOR STRONG WINDS IN THE LOWER ELEVATIONS OF JOHNSON
COUNTY BEHIND A COLD FRONT LATE SATURDAY AFTERNOON THROUGH SATURDAY
EVENING.

TUESDAY...ELEVATED TO EXTREME FIRE WEATHER CONDITIONS LIKELY WHERE
FUELS ARE CRITICAL.

WEDNESDAY...ELEVATED FIRE WEATHER CONDITIONS CONTINUE IN SOME AREAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

TEAM RIVERTON

The office that day

Everything else NWS Riverton, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 28, 3:54 PM MDTSpecial Weather StatementRIWPark51 min

Nearby

High Wind Warnings in Wyoming, 2015Every high wind warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.